MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117080
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 05/05/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, bowel obstruction and subsequent surgical intervention.The instructions-for-use(ifu) supplied with the device lists hernia recurrence, pain and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol perfix plug light.It is alleged that on (b)(6) 2013, the patient was implanted with the product in the course of an inguinal hernia repair surgery.It is alleged that further to the implantation of the product, the patient suffered the development of chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction and hernia recurrence, necessitating further reparative surgery which occurred on (b)(6) 2015.Subsequent to the latter surgery, the patient has continued to suffer from chronic pain, inflammation, swelling, bowel obstructions, gastrointestinal malfunction and hernia recurrence.It is alleged that the patient had suffered injuries, losses and damages resulting from numerous defects in the product that create unreasonably high risk of injury with severe permanent adverse health consequences.It is alleged that the patient to experience severe pain and suffering, including chronic pain.It is alleged that the patient has been treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics, and rest.It is also alleged that the patient will require further invasive repair surgery, physiotherapy, rehabilitation and will continue to require other medical care.It is also alleged that the device was defective.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12730374
Report Number1213643-2021-08409
Device Sequence Number13822964
Product Code FTL
UDI-Device Identifier00801741030970
UDI-Public(01)00801741030970
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number0117080
Device Lot NumberHUXC0185
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age45 YR